Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Jandice w/ Reyataz
Aug 6, 2004

Greetings,

I recently switched therapy from Sustiva, Viread and Emtriva to Reyataz/r (boosted w/ Norvir), Viread and Emtriva. I made this switch to get away from the symptoms associated with the "sustiva crazies".

After a week of pretty severe headaches passed, I hoped the side effects of the new switch were over. I noticed this weekend however, slight yellowing of the skin and eyes. I know there is no serious risks associated with the elevated bilirubin. My question is though, is this something that might resolve itself or in your experience, once the sensitivity is manifested with Reyetaz does the side effect ever improve or go away? I am also curious if there are any ways to improve the situation (i.e., milk weed thistle) or on the contrary, things that might exacerbate the situation (i.e, alcohol consumption)?

I am generally happy with the combination other than this annoying side effect (read: socially challenging - "what's up with that dude's eyes? You think he's a pot head?"). I'd really like to be able to stay with this combination for some reason...everything I have read (and there isn't much I know) about the combo is very encouraging. I am also happy about the announcement of Truvada which will combine my Viread and Emtriva - do you know when this will hit pharmacy and patients?

Thanks for your help and insight!

Response from Dr. Henry

I have not heard of any reliable safe method to bring down elevated bilirubin levels in the setting of atazanavir therapy. I have had several patients slowly drop to a more acceptable levels when followed. I often check the total and indirect bilirubin levels after 4 weeks of therapy. Both Truvada (FTC/tenofovir) and Epzicom (3TC/abacavir) were approved early this week as once a day NRTI backbone medications and should be available within several weeks. KH



Previous
Weatk Strain?
Next
medication change

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement